question-icon

What causes increase in blood sugar level?

default
Posted on Wed, 9 Jul 2014
Question: i Had an unusual spike in my glucose level. It suddenly went from 130 to 510. I had to stopped taking insulin due hypoglycemic result. I had to keep lowering the dosage by half. It returned to the normral range 90-120. Then I was bitten by a brown recluse spider
what next?
doctor
Answered by Dr. M. Vamsi Krishna (28 minutes later)
Brief Answer:
Stopping of insulin is not a good idea

Detailed Answer:
Dear XXXXXXX I can understand your concern. in my opinion stopping insulin is not a good idea.
you did a great job by cutting down insulin but it's highly recommended to be on milder insulin like Lantus or Levimer
this new insulins are called basal insulin which are having very low incidence of hypoglycemia and very much recommended in elderly individuals.
continuing metformin is a good idea.
since sugars are slightly high I suggest you to meet a doctor and restart your insulin regime with basal and bolus combination.
bitten by spider might also added some increase of sugars by increasing anxiety.
Mostly they are known to cause allergic reactions than hyperglycemia.
I suggest you meet your doc and take advise on straying new insulin and new medications like Dpp4 inhibitors which are having very low rate of hypoglycemia .
kindly let me know your duration of diabetes and since when you are on insulin.
I am ready for further discussion
regards
Dr XXXXXXX XXXXXXX
Diabetologist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. M. Vamsi Krishna

Diabetologist

Practicing since :2007

Answered : 988 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes increase in blood sugar level?

Brief Answer: Stopping of insulin is not a good idea Detailed Answer: Dear XXXXXXX I can understand your concern. in my opinion stopping insulin is not a good idea. you did a great job by cutting down insulin but it's highly recommended to be on milder insulin like Lantus or Levimer this new insulins are called basal insulin which are having very low incidence of hypoglycemia and very much recommended in elderly individuals. continuing metformin is a good idea. since sugars are slightly high I suggest you to meet a doctor and restart your insulin regime with basal and bolus combination. bitten by spider might also added some increase of sugars by increasing anxiety. Mostly they are known to cause allergic reactions than hyperglycemia. I suggest you meet your doc and take advise on straying new insulin and new medications like Dpp4 inhibitors which are having very low rate of hypoglycemia . kindly let me know your duration of diabetes and since when you are on insulin. I am ready for further discussion regards Dr XXXXXXX XXXXXXX Diabetologist